View More View Less
  • 1 Université Henri Poincaré Institut de Mathématiques Elie Cartan B.P. 239 F-54506 Vandœuvre-lès-Nancy Cedex France
  • 2 Universités Paris VI et VII-4 Laboratoire de Probabilités et Modèles Aléatoires Place Jussieu-Case 188 F-75252 Paris Cedex 05 France
  • 3 Institut Universitaire de France France
Restricted access

Purchase article

USD  $25.00

1 year subscription (Individual Only)

USD  $800.00

We show that Pitman’s theorem relating Brownian motion and the BES (3) process, as well as the Ray-Knight theorems for Brownian local times remain valid, mutatis mutandis, under the limiting laws of Brownian motion penalized by a function of its one-sided maximum.

  • Azéma, J. and Yor, M. , Une solution simple au probléme de Skorokhod, in: Séminaire de Probabilités, XIII (Univ. Strasbourg, Strasbourg, 1977/78) , volume 721 of Lecture Notes in Math. , pages 90–115. Springer (Berlin, 1979). MR 82c :60073a

    Yor M. , '', in Séminaire de Probabilités, XIII (Univ. Strasbourg, Strasbourg, 1977/78) , (1979 ) -.

  • Bertoin, J. An extension of Pitman’s theorem for spectrally positive Lévy processes, Ann. Probab. 20(3) (1992), 1464–1483. MR 93k :60191

    Bertoin J. , 'An extension of Pitman’s theorem for spectrally positive Lévy processes ' (1992 ) 20 Ann. Probab. : 1464 -1483.

    • Search Google Scholar
  • Biane, P., Bougerol, P. and O’Connell, N. , Littlemann paths and Brownian paths, Duke Math. J. , 130(1) (2005), 127–167. MR 2006g :60119

    O’Connell N. , 'Littlemann paths and Brownian paths ' (2005 ) 130 Duke Math. J. : 127 -167.

    • Search Google Scholar
  • Biane, P. , Intertwining of Markov semi-groups, some examples, in Séminaire de Probabilités, XXIX , volume 1613 of Lecture Notes in Math. , pages 30–36. Springer (Berlin, 1995). MR 98k :46117

    Biane P. , '', in Séminaire de Probabilités, XXIX , (1995 ) -.

  • Borodin, A. N. and Salminen, P. , Handbook of Brownian motion-facts and formulae , Probability and its Applications, Birkhäuser Verlag, Basel, second edition (2002). MR 2003g :60001

    Salminen P. , '', in Handbook of Brownian motion-facts and formulae , (2002 ) -.

  • Carmona, Ph., Petit, F. and Yor, M. , Beta-gamma random variables and inter-twining relations between certain Markov processes, Rev. Mat. Iberoamericana 14(2) (1998), 311–367. MR 2000b :60173

    Yor M. , 'Beta-gamma random variables and inter-twining relations between certain Markov processes ' (1998 ) 14 Rev. Mat. Iberoamericana : 311 -367.

    • Search Google Scholar
  • Donati-Martin, C. and Yor, M. , Some Brownian functionals and their laws, Ann. Probab. 25(3) (1997), 1011–1058. MR 98e :60135

    Yor M. , 'Some Brownian functionals and their laws ' (1997 ) 25 Ann. Probab. : 1011 -1058.

  • Jeulin, T. , Un théorème de J. W. Pitman, in: Séminaire de Probabilités, XIII (Univ. Strasbourg, Strasbourg, 1977/78) , volume 721 of Lecture Notes in Math. , pages 521–532. Springer (Berlin, 1979). With an appendix by M. Yor. MR 82d :60154

    Jeulin T. , '', in Séminaire de Probabilités, XIII (Univ. Strasbourg, Strasbourg, 1977/78) , (1979 ) -.

  • Jeulin, T. and Yor, M. , Autour d’un Théorème de Ray, in: Temps locaux , volume 52–53 of Astérisque , pages 145–158. Sociétè Mathématique de France (1978).

  • Jeulin, T. and Yor, M. , Sur les distributions de certaines fonctionnelles du mouvement brownien, in: Seminar on Probability, XV (Univ. Strasbourg, Strasbourg, 1979/1980) (French) , volume 850 of Lecture Notes in Math. , pages 210–226. Springer (Berlin, 1981). MR 83c :60110

    Yor M. , '', in Seminar on Probability, XV (Univ. Strasbourg, Strasbourg, 1979/1980) (French) , (1981 ) -.

  • Kennedy, D. P. , Some martingales related to cumulative sum tests and single-server queues, Stochastic Processes Appl. 4 (3) (1976), 261–269. MR 54 #8846

    Kennedy D. P. , 'Some martingales related to cumulative sum tests and single-server queues ' (1976 ) 4 Stochastic Processes Appl. : 261 -269.

    • Search Google Scholar
  • Knight, F. B. , On the sojourn times of killed Brownian motion, in: Séminaire de Probabilités, XII (Univ. Strasbourg, Strasbourg, 1976/1977) , volume 649 of Lecture Notes in Math. , pages 428–445. Springer (Berlin, 1978). MR 81a :60090

    Knight F. B. , '', in Séminaire de Probabilités, XII (Univ. Strasbourg, Strasbourg, 1976/1977) , (1978 ) -.

  • Matsumoto, H. and Yor, M. , A version of Pitman’s 2 M - X theorem for geometric Brownian motions, C.R. Acad. Sci. Paris Sér. I Math. 328(11) (1999) 1067–1074. MR 2000d :60134

    Yor M. , 'A version of Pitman’s 2M-X theorem for geometric Brownian motions ' (1999 ) 328 C.R. Acad. Sci. Paris Sér. I Math. : 1067 -1074.

    • Search Google Scholar
  • Matsumoto, H. and Yor, M. , An analogue of Pitman’s 2 M - X theorem for exponential Wiener functionals. I, A time-inversion approach, Nagoya Math. J. 159 (2000), 125–166.

    Yor M. , 'An analogue of Pitman’s 2M-X theorem for exponential Wiener functionals. I, A time-inversion approach ' (2000 ) 159 Nagoya Math. J. : 125 -166.

    • Search Google Scholar
  • Matsumoto, H. and Yor, M. , An analogue of Pitman’s 2 M - X theorem for exponential Wiener functionals. II. The role of the generalized inverse Gaussian laws, Nagoya Math. J. 162 (2001), 65–86.

    Yor M. , 'An analogue of Pitman’s 2M-X theorem for exponential Wiener functionals. II. The role of the generalized inverse Gaussian laws ' (2001 ) 162 Nagoya Math. J. : 65 -86.

    • Search Google Scholar
  • Matsumoto, H. and Yor, M. , Exponential Functionals of Brownian motion. I: Probability laws at fixed time, Probability Surveys 2 (2005), 312–347. MR 2006m :60116

    Yor M. , 'Exponential Functionals of Brownian motion. I: Probability laws at fixed time ' (2005 ) 2 Probability Surveys : 312 -347.

    • Search Google Scholar
  • Matsumoto, H. and Yor, M. , Exponential Functionals of Brownian motion. II: Some related diffusion processes, Probability Surveys 2 (2005), 348–384. MR 2006m :60117

    Yor M. , 'Exponential Functionals of Brownian motion. II: Some related diffusion processes ' (2005 ) 2 Probability Surveys : 348 -384.

    • Search Google Scholar
  • Miyazaki, H. and Tanaka, H. , A theorem of Pitman type for simple random walks on Z d , Tokyo J. Math. 12 (1) (1989), 235–240. MR 91a :60181

    Tanaka H. , 'A theorem of Pitman type for simple random walks on Zd ' (1989 ) 12 Tokyo J. Math. : 235 -240.

    • Search Google Scholar
  • Obłój, J. , The Skorokhod embedding problem and its offspring, Probab. Surv. 1 (electronic) (2004), 321–390. MR 2006g :60064

    Obłój J. , 'The Skorokhod embedding problem and its offspring ' (2004 ) 1 Probab. Surv. : 321 -390.

    • Search Google Scholar
  • Obłój, J. , The Skorokhod embedding problem and some families of Brownian martingales, Thése Paris VI-Varsovie (2005).

  • Obłój, J. , A complete characterization of local martingales which are function of Brownian motion and its maximum, Bernoulli , Vol. 12, no. 6 (dec. 2006), 955–970. MR 2274851

    Obłój J. , 'A complete characterization of local martingales which are function of Brownian motion and its maximum ' (2006 ) 12 Bernoulli : 955 -970.

    • Search Google Scholar
  • Pitman, J. and Yor, M. , A decomposition of Bessel bridges, Z. Wahrsch. Verw. Gebiete 59(4) (1982), 425–457. MR 84a :60091

    Yor M. , 'A decomposition of Bessel bridges ' (1982 ) 59 Z. Wahrsch. Verw. Gebiete : 425 -457.

    • Search Google Scholar
  • Pitman, J. W. , One-dimensional Brownian motion and the three-dimensional Bessel process, Advances in Appl. Probability 7(3) (1975), 511–526. MR 51 #11677

    Pitman J. W. , 'One-dimensional Brownian motion and the three-dimensional Bessel process ' (1975 ) 7 Advances in Appl. Probability : 511 -526.

    • Search Google Scholar
  • Rauscher, B. , Some remarks on Pitman’s theorem, in: Séminaire de Probabilités, XXXI , volume 1655 of Lecture Notes in Math. , pages 266–271. Springer (Berlin, 1997). MR 98m :60128

    Rauscher B. , '', in Séminaire de Probabilités, XXXI , (1997 ) -.

  • Revuz, D. and Yor, M. , Continuous martingales and Brownian motion , volume 293 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] . Springer-Verlag (Berlin, third edition, 1999). MR 2000h :60050

    Yor M. , '', in Continuous martingales and Brownian motion , (1999 ) -.

  • Rogers, L. C. G., Characterizing all diffusions with the 2 M - X property, Ann. Probab. 9(4) (1981), 561–572. MR 82j :60150

    Rogers L. C. G. , 'Characterizing all diffusions with the 2M-X property ' (1981 ) 9 Ann. Probab. : 561 -572.

    • Search Google Scholar
  • Rogers, L. C. G. and Pitman, J. W. , Markov functions, Ann. Probab. 9(4) (1981), 573–582. MR 82j :60133

    Pitman J. W. , 'Markov functions ' (1981 ) 9 Ann. Probab. : 573 -582.

  • Roynette, B., Vallois, P. and Yor, M. , Limiting laws associated with Brownian motion perturbed by its maximum, minimum and local time, II, Studia Sci. Math. Hungar. 43,3 (2006). 295–360. MR 2253307

    Yor M. , 'Limiting laws associated with Brownian motion perturbed by its maximum, minimum and local time, II ' (2006 ) 43 Studia Sci. Math. Hungar. : 295 -360.

    • Search Google Scholar
  • Roynette, B., Vallois, P. and Yor, M. , Limiting laws for long Brownian bridges perturbed by their one-sided maximum, III, Periodica Mathematica Hungarica , 50(1–2) (2005), 247–280. MR 2006m :60119

    Yor M. , 'Limiting laws for long Brownian bridges perturbed by their one-sided maximum, III ' (2005 ) 50 Periodica Mathematica Hungarica : 247 -280.

    • Search Google Scholar
  • Roynette, B., Vallois, P. and Yor, M. , Pénalisations et extensions du théorème de Pitman, relatives au mouvement brownien et à son maximum unilatère, in: Seminar on Probability, XXXIX (P. A. Meyer, in memoriam) , pp. 305–336. Lecture Notes in Math., LN1875, Springer (Berlin, 2006).

    Yor M. , '', in Seminar on Probability, XXXIX (P. A. Meyer, in memoriam) , (2006 ) -.

  • Saisho, Y. and Tanemura, H. , Pitman type theorem for one-dimensional diffusion processes, Tokyo J. Math. , 13 (2) (1990), 429–440. MR 92b :60054

    Tanemura H. , 'Pitman type theorem for one-dimensional diffusion processes ' (1990 ) 13 Tokyo J. Math. : 429 -440.

    • Search Google Scholar
  • Takaoka, K. , On the martingales obtained by an extension due to Saisho, Tanemura and Yor of Pitman’s theorem, in: Séminaire de Probabilités, XXXI , volume 1655 of Lecture Notes in Math. , pages 256–265. Springer (Berlin, 1997). MR 98m :60129

    Takaoka K. , '', in Séminaire de Probabilités, XXXI , (1997 ) -.

  • Tanaka, H. , Time reversal of random walks in one-dimension, Tokyo J. Math. , 12 (1) (1989), 159–174. MR 90m :60083

    Tanaka H. , 'Time reversal of random walks in one-dimension ' (1989 ) 12 Tokyo J. Math. : 159 -174.

    • Search Google Scholar
  • Tanaka, H. , Time reversal of random walks in R d , Tokyo J. Math. , 13(2) (1990), 375–389. MR 92e :60136

    Tanaka H. , 'Time reversal of random walks in Rd ' (1990 ) 13 Tokyo J. Math. : 375 -389.

  • Yor, M. , Some aspects of Brownian motion , Lectures in Mathematics ETH Zürich. Birkhäuser Verlag (Basel, 1997), Part II: Some recent martingale problems. MR 98e :60140

    Yor M. , '', in Some aspects of Brownian motion , (1997 ) -.